Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 96, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 5, 1994, 3:45 PM EDT for Volusia County, Florida. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1994, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 5, 1994, 4:35 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 051944 RRA SVRMLB FLC127-052045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 345 PM EDT FRI AUG 5 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN VOLUSIA COUNTY AT 345 PM WEATHER RADAR IN MELBOURNE INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF ORMOND BEACH. THE THUNDERSTORM WAS MOVING NORTHEAST AT 5 MPH. WEATHER OBSERVERS AT THE DAYTONA BEACH AIRPORT REPORTED 47 MPH WINDS AND PEA SIZEHAIL WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:30 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 5, 2:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT FRI AUG 5 1994 88D SHOWING C BRZ STAIONERY ALONG CST ATTM WITH STORMS FORMING ALONG IT. W CST C BRZ OVER C PART OF FL MOVING EAST. COLLISON WILL HAPPEN LATE. MODELS INDICATE WESTERLY WINDS THROUGH ATMOS TO CONTINUE THROUGH PD AND WILL LIKEWISE KEEP POPS HIGHEST ALONG EAST CSTL COUNTIES. @1...VOLUSIA BREVARD INDIAN RIVER @2...LAKE ORANGE SEMINOLE OSCEOLA @3...ST LUCIE MARTIN OKEECHOBEE MCO 73/94/72/93 3535 DAB 72/90/72/90 3636 MLB 73/90/72/90 3636 .MLB...NONE. SJH
In the hours before
Special weather statement, Aug 5, 1:10 PM EDT, 2 hours 35 minutes before
FLZ041-044>047-053-054-058-059-064-501-051815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 110 PM EDT FRI AUG 5 1994 ...THUNDERSTORMS WHICH COULD PRODUCE WATERSPOUTS ARE ALONG THE INDIAN RIVER...ST LUCIE AND MARTIN COUNTY COAST... AT 1 PM DOPPLER RADAR AND SATELLITE DATA INDICATED A LINE OF THUNDERSTORMS EXTENDING ALONG THE INTRACOASTAL WATERWAYS FROM SEBASTIAN TO SAINT LUCIE INLET. SINCE WINDS ARE RELATIVELY WEAK IN THE ATMOSPHERE WATERSPOUT DEVELOPMENT IS POSSIBLE WITH THESE THUNDERSTORMS. SINCE ANY WATERSPOUTS WHICH DO DEVELOP WILL BE CLOSE TO LAND...RESIDENTS AND BOATERS SHOULD ARE ASKED TO KEEP ALERT TO THUNDERSTORM DEVELOPMENT IN THEIR AREA AND TO KEEP AN EYE TO THE SKY AND KEEP TUNED TO NOAA WEATHER RADIO OR LOCAL TV OR RADIO STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS. OTHER SHOWERS AND THUNDERSTORMS WERE OVER THE LAKE GEORGE AREA AND WERE WEST OF THE LAKE/SUMTER COUNTY LINE. THIS ACTIVITY WAS MOVING NORTHEAST AT 10 MPH. REMEMBER...A WATERSPOUT WHICH MAKES LANDFALL CAN CAUSE STRUCTURAL DAMAGE AND INJURY. IF YOU SEE A WATERSPOUT SEEK SHELTER IN A REINFORCED BUILDING. REPORT ALL WATERSPOUTS TO THE 911 OPERATOR OR OTHER LOCAL OFFICIALS AND TELL THEM TO RELAY YOUR REPORT THE THE NATIONAL WEATHER SERVICE IN MELBOURNE.
Special weather statement, Aug 5, 1:47 PM EDT, 1 hour 58 minutes before
FLZ040-051850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 147 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER MARION COUNTY.... NATIONAL WEATHER SERVICE RADAR OBSERVED STRONG THUNDERSTORMS NEAR OCALA AND NEAR WEIRSDALE. THE THUNDERSTORMS WERE MOVING EAST AT 5 TO 10 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 5, 2:07 PM EDT, 1 hour 38 minutes before
FLZ064-051910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 207 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORM IN SOUTHEASTERN MARTIN COUNTY... AT 205 PM WEATHER RADAR WAS INDICATING A STRONG THUNDERSTORM IN SOUTHEASTERN MARTIN COUNTY JUST NORTHWEST OF JUPITER INLET. THE STORMS WAS MOVING SOUTH AT 5 MPH AND WILL MOVE OUT OF THE COUNTY BY 230 PM IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. MARINE INTERESTS IN THIS AREA SHOULD PREPARE FOR WINDS IN EXCESS OF 35 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY SEAS. INSURE THAT ALL PERSONS ON BOARD ARE WEARING PERSONAL FLOTATION DEVICES. DISCONTINUE IN-WATER ACTIVITIES IMMEDIATELY.
Special weather statement, Aug 5, 3:01 PM EDT, 44 minutes before
FLZ041-044-052005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS IN NORTHERN LAKE COUNTY MOVING TOWARDS VOLUSIA COUNTY... AT 3 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN LAKE COUNTY OVER THE OCALA NATIONA FOREST...OR 4 MILES NORTHWEST OF PAISLEY. THE THUNDERSTORM WAS MOVING EAST AT 10 MPH AND WILL AFFECT NORTHERN VOLUSIA COUNT WITHIN THE HOUR. THESE THUNDER@STORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Aug 5, 3:02 PM EDT, 43 minutes before
FLZ041-044-052005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS IN NORTHERN LAKE COUNTY MOVING TOWARDS VOLUSIA COUNTY... AT 3 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN LAKE COUNTY OVER THE OCALA NATIONA FOREST...OR 4 MILES NORTHWEST OF PAISLEY. THE THUNDERSTORM WAS MOVING EAST AT 10 MPH AND WILL AFFECT NORTHERN VOLUSIA COUNT WITHIN THE HOUR. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Aug 5, 3:15 PM EDT, 30 minutes before
FLZ041-044>047-053-054-058-059-064-501-052020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF EAST CENTRAL FLORIDA... AT 315 PM WEATHER RADAR WAS INDICATING AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM LAKE GEORGE TO PAISLEY EASTWARD TO LAKE HELEN TO DAYTONA BEACH AND EDGEWATER. THE ACTIVITY WAS DRIFTING SLOWLY TO THE EAST AT 5 MPH. THESE THUNDERSTORMS COULD INCREASE IN INTENSITY AS THE WEST COAST SEA BREEZE COLLIDES WITH THESE THUNDERSTORMS. RESIDENTS SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. OTHER STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN BREVARD COUNTY LATER THIS AFTERNOON AND EARLY THIS EVENING. ELSEWHERE ACROSS THE REGION SHOWERS AND A FEW THUNDERSTORMS WERE LOCATED IN THE KISSIMMEE SAINT CLOUD REGION. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:35 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.